MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER FORCE EZ; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER FORCE EZ; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number FORCEEZ-8C
Medical Device Problem Codes Break (1069); Image Display Error/Artifact (1304); Adverse Event Without Identified Device or Use Problem (2993); Intermittent Energy Output (4025)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a laparoscopic cholecystectomy for patient with multiple gallstones and cholecystitis, the unit suddenly lost power during use, and the screen had no display.After checking the power cord and power interface, there was no abnormality.The panel was turned on and off again and the display was restored, but the power outage occurred again in a short time.Stopped using the electrosurgical generator in the operating room and replaced it with another electrosurgical generator to continue the surgery on the patient.It resulted in prolonged surgery and anesthesia time.Patient had serious injury.
 
Event or Problem Description
According to the reporter, during a laparoscopic cholecystectomy for patient with multiple gallstones and cholecystitis, the unit suddenly lost power during use, and the screen had no display.After checking the power cord and power interface, there was no abnormality.The panel was turned on and off again and the display was restored, but the power outage occurred again in a short time.Stopped using the electrosurgical generator in the operating room and replaced it with another electrosurgical generator to continue the surgery on the patient.It resulted in prolonged surgery and anesthesia time.
 
Additional Manufacturer Narrative
Additional information: b1, b2 (removed), b5, g3, h1, h6 (imf) new information has been received pertaining to the event.This event has been reassessed and the reportability has been determined to be a malfunction.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
FORCE EZ
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20350732
Report Number1717344-2024-01909
Device Sequence Number15414549
Product Code GEI
UDI-Device Identifier10884521512085
UDI-Public10884521512085
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K944602
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFORCEEZ-8C
Device Catalogue NumberFORCEEZ-8C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date10/07/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient SexMale